IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2113 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed8335    
    Printed125    
    Emailed2    
    PDF Downloaded121    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 DRUG WATCH
Year : 2010  |  Volume : 42  |  Issue : 5  |  Page : 326-328

An unusual case of capecitabine hyperpigmentation: Is hyperpigmentation a part of hand-foot syndrome or a separate entity?


Department of Dermatology, MH Shillong, Shillong, Meghalaya - 793 001, India

Correspondence Address:
Biju Vasudevan
Department of Dermatology, MH Shillong, Shillong, Meghalaya - 793 001
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.70401

Rights and Permissions

A 59-year-old man with adenocarcinoma of stomach was prescribed capecitabine as adjuvant chemotherapy. After two cycles of therapy, patient developed hyperpigmentation on hands and feet. Examination revealed a peculiar distribution of hyperpigmentation on hands and feet and in addition, hyperpigmented spots on the dorsum of tongue. Although hand-foot syndrome (HFS) to capecitabine solely manifesting as palmoplantar hyperpigmentation has been described earlier, this is probably the first instance wherein oral pigmentation has also been found in association. In addition, this finding lends support to the growing argument of hyperpigmentation being a separate entity: different from HFS, both therefore being separate adverse effects of the same drug.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow